68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Mum taking xeloda (capecitabine)

6 REPLIES 6
Angela20
Member

Re: Mum taking xeloda (capecitabine)

I suggest your mam tells her oncologist I was on paratacil and had every side effect going and she stopped it immediately I was then put on xeloda which apart from being a bit tired and not having much of an appetite I feel fine so it just goes to show not all chemo are suitable for everyone hope this helps and your mam gets better

Moijan
Member

Re: Mum taking xeloda (capecitabine)

Thank you for sharing. i do hope things get sorted. Give her my love. She can be certain of lots of support on the cape thread. 

 

Altho im on a drip, i do feel blessed, because im fairly well. So im quite lucky really.

 

do let us know if theres anything you or mum would like to chat about. Its very hard to see your mum go through this isnt it? I hope you have good support.

 

love and hugs

 

Moijanxx

KAB
Member

Re: Mum taking xeloda (capecitabine)

I will forward your message on to my dad as he is in regular contact with the bc nurse and the oncologist, because she was feeling they have given her a further 2 week break after her last visit.
In terms of history mum had stage 2 triple negative in May 2015 was all clear aftr surgery but it returned a couple of months ago found lump in neck had scan and found lung mets. Cape is first treatment for secondary, the first time she had chemo it was 3?FEC and one docetaxol, surgery and radio. I hope she can stick with cape and will start to get better but there has to be a balance as she isn't getting out and I feel the dose is too high so she can't do the things she loves to do or even get out of the house at the moment. I'm sorry to hear that you have this too but I am pleased that Eribulin is working well for you even though it isn't great having to go on a drip it's getting the results you want. Thank you again for your help and advice love k xx
Moijan
Member

Re: Mum taking xeloda (capecitabine)

Hi KAB,

 

My suggestion to contact the breast care nurse or nurse specialst( some hosps have one or the other) was so that they can speak to the oncologist and maybe get the dose changed, or, if theres a clinic tomorow/soon mum can be seen. They will definitely help you.

 

if they cant reach a nurse, your dad could ask the switchboard to put him through to the oncologists secretary, I often have called my bcn or onc sec about sonething. As mum sounds as if shes having a hard time they will sort things for her, as its so important to be happy/ comfortable on a drug.

 

sadly Cape stopped working for me KAB, I would love to be on it, I am now on Eribulin, which is doing wonders for me, but 2 thursdays out of 3 I have to go in to have an infusion, which limits my freedom!

 

you didnt say what mums history was...i had lobular cancer diag in 2001 and had various treatments then..

i ended up on Letrozole which was really good....after some years on that they told me i could stop...a few years later it had retirned to my liver and bones. i went on Cape, but had a short break from it and the bc got resistant, i then had vinorelbine, tried letrozole again, neither worked, Eribulin is helping me currently.

 

tell mum, if she can, and can tolerate it, persevere with cape.....by the way, dry biscuits might help with the nausea, I remember it was awful, but the reduced dose helped. As cancer ladies, we are all at risk of dvts

and I think I was too inactive..get mum seen asap, so shes more able to live a normal life, she will find it easier on it thenxxx

 

love and hugsxx

 

Moijanxx

 

KAB
Member

Re: Mum taking xeloda (capecitabine)

Thank you so much for coming next back to me Moijan, i am going to try to get my mum to post on here herself and to talk to some people who are also going through this and understand how she is feeling especially as she isn't really seeing anyone at the moment so it might give her a bit of a boost to speak to other ladies about it. I will forward your message to her so that she can read some of your advice as I think that will help and hopefully she will start to feel a little bit better on the drugs once she had been on them a bit longer! I will definitely tell her to keep active or at least make sure she does get up and walk around when she can. I will get my dad to speak to the nurses and see if they can do anything for her. thank you again for coming back to me. May I ask what you are on now? K xx
Moijan
Member

Re: Mum taking xeloda (capecitabine)

.

Hi KAB,

 

Welcome to this site, lots of lovely ladies and we are all here for each other.  sorry to hear about your mum. capecitabine is a really goos drug. However, at first it does take time to get used to. Im not on it now, sadly because it stopped working for me, ..however, as it is tablet form it does give us freedom, wheras being on a drip is a bit of a tie.

 

my first cycle on Cape was very traumatic, I had sickness and diarhoea and was very unhappy. The oncs tend to put you on the highest dose for your weight, to see if we can tolerate it because some ladies do.

i think I was on the same dose as your mum, but after the first cycle or maybe the second, they reduced the dose and also let me take it 2weeks on and two weeks off. i was a bit worried about the reduced dose, but it did work for me for almost two years.

 

it would be good to call the breast care nurse tomorrow and let her know hard your mum is finding it.
They may well reduce the dose, which semed to work for me.

I was given antisickness tabs to take too...try and persuade your mum to keep as active as shes able, I tended to lie down for most of the day sometimes when I felt miserable, but I did get a deep vein thrombosis because I was too inactive, so lying/resting is fine but suggest she gets up and walks every hour and also drinks plenty of water. Also suggest she takes the tablet with food, as they can irritate the throat.

 

i am sorry she is having such a hard time. This is a really good website to get support as there are loads of lovely ladies on Cape. There is a thread just for them its called

 

Re Xeloda capecitabine your top tips please. You will get lots of tips and support on that thread.

 

hugs, Moijanxx

 

KAB
Member

Mum taking xeloda (capecitabine)

Hi, it's my first time posting on this and I'm doing so on behalf of my mum, she has been taking xeloda for about 2months 2weeks on 2weeks off dose is 3500mg she is currently experiencing bad side effects, sickness/nausea and dizziness she is also extremely tired a lot and sleeps for most of the day, she has had a scan and cancer is stable at the moment (it is secondary) I wondered if anyone else had experienced these side effects and if the doctor reduced the dose or if there was anything that you took to manage the side effects. It's so difficult as my dad is looking after her but she cannot really go out or do anything and although I knew these drugs wouldn't be easy the side effects have been much worse and the impact on my parents much tougher than I thought, but good news is they seem to be working.
Sorry for the long message just don't know who else to turn to about this now! x